Posted by: Janine Horne | 2009-10-01


I was diagnosed a couple of years ago with Type 2, put onto Glucophage / Metformin. I am overweight, and am finding it very difficult to lose weight. I had an operation and for almost 3 months couldn' t swallow properly and so (naughty) did not take my meds for a while. I lost about 9 kg' s, but find that since I started taking my meds again the weight is piling on again especially around my middle. Everyone is under the impression that because I am diabetic and on Glucophage I should be losing weight. This is really stressing me and I almost feel that it is better not to take it as I put on weight when I am on it. Please advise - urgently.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Janine Horne

The sudden loss of weight when you are a diabetic, is not good for your health. How well is your glucose levels controlled and how severe is your Type 2 diabetes?

You will not gain weight if you expend more energy than what you take in per day. Therefore, I suggest that you a vigorous exercise regime and a sensible low calorie diabetic diet.


Dr Anrich Burger

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Our users say:
Posted by: John | 2009-10-01

I want to agree with you!
I am injecting Insulin with the metformin and I put on weight.

Reply to John

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.